Jump to content

Strange Behavior Since Lowering Prozac


Guest DeniseL
 Share

Recommended Posts

Guest DeniseL

Hi guys,

 

Ok...so some of you may remember my back story with Miami. When we brought him home a couple of years back he was a nervous wreck, fear aggressive, serious pica, you name it, he had it. After he bit me in the face, we reluctantly put him on 30mgs of Prozac and worked with a behaviorist.

 

Fast forward and he has turned into the love of my life. Still a bit nervous, but generally loving, well adjusted and happy. So, since he has been doing so well for so long, I have decided to try to lower his Prozac. I would like to get him off of it completely as it was never a long term plan.

 

He is down to 20mgs now for about 3 weeks, and all sorts of interesting things are happening! First is he is WAY more energetic and spunky. Very very playful and active, almost to the point where I deal bad that I might have had him 'sedated' this whole time.

 

Secondly, he seems to, well, be 'in the mood' an awful lot. Yes, he is neutered. He has always been fond of our little Galga Izzy, but now he seems interested in a different way. He loves to play with her, but now he is constantly trying to mount her and is obsessed with certain lady parts of hers, smelling and licking. She happens to love all this because it's means more attention and roughhouse play for her. She is a fiery little thing to begin with. He also loves to lick her ears and head. Constantly. It's really weird. Especially since he has absolutely no interest whatsoever with my female grey, Thyme, who feels very left out and has become the fun police.

 

So, I guess my question is, has anyone experienced anything like this when going off of Prozac? On the one hand, I'm happy cause he seems happy and Izzy loves the attention. But, on the other hand, I'm a little worried because we have only gone down 10mgs and he is a different dog. What happens when I lower it more? Miami was a handful to begin with, now he is even more so. He has a tendency to be destructive, just cause he gets so excited and rambunctious. Good news is, there is not any nervous or fearful behaviors arising....

 

Just curious on some input or experience...thanks!

Link to comment
Share on other sites

Remember you *are* changing his brain chemistry. Undoubted, his behavior will change as you continue to lower his dosage.

 

FWIW, my girl acted the same way. The sniffing and such *could* be considered normal, especially if the two of them are bonded. One of mine will clean another's ears and face just like a mother dog. The two of them are inseperable.

Chris - Mom to: Lilly, Felicity (DeLand), and Andi (Braska Pandora)

35764734494_93de5b5963_b.jpg

Angels: Libby (Everlast), Dorie (Dog Gone Holly), Dude (TNJ VooDoo), Copper (Kid's Copper), Cash (GSI Payncash), Toni (LPH Cry Baby), Whiskey (KT's Phys Ed), Atom

Link to comment
Share on other sites

Please talk to your behaviorist about the changes you are seeing and work with her to lower his dosage safely.

gallery_12662_3351_862.jpg

Jen, CPDT-KA with Zuri, lab in a greyhound suit, Violet, formerly known as Faith, Skye, the permanent puppy, Cisco, resident cat, and my baby girl Neyla, forever in my heart

"The great thing about science is that you're free to disagree with it, but you'll be wrong."

Link to comment
Share on other sites

Guest DeniseL

I am working with his vet and behaviorist. I'm doing what they recommended. Just amazed that he is changing so much in so little time. I will probably call early next week with another update.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...